Alert archive / New York / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Apr 15, 2025, 1:26 PM EDT for 4 counties in New York. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2025, 1:26 PM EDT (17:26 UTC)
- Expired
- Apr 15, 2025, 2:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Broome County, NY, Chenango County, NY, Delaware County, NY, Otsego County, NY
The radar
The Binghamton radar (KBGM), 41 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 1:27 PM EDT | TSTM WND DMG | 3 Ene Chenango Forks, NY | Large tree uprooted. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 30, 10:22 AM EST | Severe Thunderstorm Watch | SPC | 126 days |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1097 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WUUS51 KBGM 151726
SVRBGM
NYC007-017-025-077-151815-
/O.NEW.KBGM.SV.W.0013.250415T1726Z-250415T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
126 PM EDT Tue Apr 15 2025
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Southwestern Otsego County in central New York...
Eastern Broome County in central New York...
Northwestern Delaware County in central New York...
Southern Chenango County in central New York...
* Until 215 PM EDT.
* At 125 PM EDT, a severe thunderstorm was located near Sanitaria
Springs, or 13 miles northeast of Binghamton, moving east at 55
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Franklin, Chenango Valley State Park, Trout Creek, Cannonsville,
East Sidney, Robert V. Riddell State Park, Tyner, Port Crane,
Sanford, and Harpursville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 7570 4200 7581 4237 7592 4276 7506
4212 7476
TIME...MOT...LOC 1725Z 251DEG 47KT 4222 7571
HAIL THREAT...OBSERVED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
JTC2 follow-up statements
703
WWUS51 KBGM 151759
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
159 PM EDT Tue Apr 15 2025
NYC007-017-025-077-151815-
/O.CON.KBGM.SV.W.0013.000000T0000Z-250415T1815Z/
Otsego NY-Broome NY-Delaware NY-Chenango NY-
159 PM EDT Tue Apr 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR SOUTHWESTERN OTSEGO...SOUTHEASTERN BROOME...NORTHWESTERN DELAWARE
AND SOUTHEASTERN CHENANGO COUNTIES...
At 159 PM EDT, a severe thunderstorm was located over Franklin, or 7
miles southwest of Oneonta, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Franklin, Stilesville, Trout Creek, Cannonsville, Windsor, East
Sidney, Youngs, Rockdale, Masonville, and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4199 7570 4213 7576 4237 7559 4257 7507
4211 7494
TIME...MOT...LOC 1759Z 251DEG 47KT 4236 7514
HAIL THREAT...OBSERVED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
JTC046
WWUS51 KBGM 151806
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
206 PM EDT Tue Apr 15 2025
NYC007-017-025-077-151815-
/O.EXP.KBGM.SV.W.0013.000000T0000Z-250415T1815Z/
Otsego NY-Broome NY-Delaware NY-Chenango NY-
206 PM EDT Tue Apr 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OTSEGO...
SOUTHEASTERN BROOME...NORTHWESTERN DELAWARE AND SOUTHEASTERN CHENANGO
COUNTIES WILL EXPIRE AT 215 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these showers.
LAT...LON 4199 7570 4213 7576 4237 7559 4257 7507
4211 7494
TIME...MOT...LOC 1805Z 251DEG 47KT 4238 7507
$$
JTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:48 AM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Apr 15, 9:48 AM EDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
948 AM EDT Tue Apr 15 2025
.SYNOPSIS...
A strong cold front will move through the region today producing
showers and isolated afternoon thunderstorms with strong gusty
winds and small hail. Snow showers with light accumulations are
expected tonight into Wednesday as colder air pours into the
region. High pressure will bring drier conditions Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
948 AM update...
Not many changes made to the current forecast. Still expecting
modest overall winds throughout the day today with some
enhancement to wind gusts...with potentially brief wind gusts 40
to 50 mph associated with weak low-topped convection that are
able to mix the stronger winds aloft down to the surface. SPC
upgraded the Day 1 Outlook and added a Marginal Risk to our area
for this wind potential. Behind the front still expecting the
rain showers to eventually mix with and change to snow showers
later tonight. Given the near-surface temperatures are only
expected to drop into the lower to mid 30s, have cut back on the
accumulating snow potential in the hills south of Syracuse
tonight and through the day Wednesday. It may very well snow
most of this time, but accumulation will be very difficult given
the time of year and the marginal temperatures.
345 AM Update...
A strong cold front will push through the region today. Forecast
soundings are showing some weak instability out ahead of the
front with CAPE at 150-300 J/kg. Nice inverted V is also noted
with the latest model soundings. Latest CAMs also indicating
scattered showers and thunderstorms developing. Pressure gradient
winds and fairly tight thickness packing should produce
widespread synoptic wind gusts today and tonight of 30 to 40
mph. However, any convective elements that form are going to
mix stronger winds down and gusts as high as 45 to 55 mph will
be possible in the stronger showers and storms. At this time, it
appears that any gusts above advisory criteria will be
convectively driven, so decided to not blanket the entire CWA
with a wind advisory. Instead, short fuse SPSs and/or severe
thunderstorms warnings (although unlikely) will used to cover
the stronger wind gust threat in convective cells this
afternoon, and also highlighted this threat in the HWO today.
Finally, WBZ heights are 3K feet so there will be potential for
some small hail as well.
Once this front passes, west to northwest low-level winds will
engulf the region as an upper level low churns over Northern New
England tonight. The flow around this feature will be moist and
much colder. This moisture combined with strong cold air
advection will produce lake enhancement from Lake Ontario and a
280-300 degree flow pattern will likely bring snow showers to
much of central NY tonight through Wednesday. Accumulations
will be likely over the higher terrain north and east of BGM.
However, the heaviest amounts will be across northern Oneida
County and a winter weather advisory has been issued for 2-6" of
snow.
The strong cold air advection continues on Wednesday with lake
effect snow showers through the day. High temperatures across
Central NY will struggle to get above the mid 30s. Further south
across the Southern Tier and NE PA, highs will generally be in
the low to mid 40s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
245 AM Update:
A few lingering rain or snow showers cannot be ruled out for
areas north of the NY Thruway corridor Wednesday evening, but
otherwise conditions will be drying out as high pressure builds
in overnight. Lows are expected to be in the upper 20s to mid
30s.
Plenty of sunshine is expected on Thursday as high pressure will
be in control. With our area situated between the departing
trough to the east and a ridge approaching from the west, it
will still be on the cooler side for this time of the year with
highs in the mid 40s to mid 50s.
By Friday, a warm front will be pushing through the region,
which will allow for some scattered rain showers to develop in
the afternoon. With this warm front passage, it will be warmer
on Friday with highs in the upper 50s to mid 60s. Additional
showers are possible Friday night, especially in Central NY.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
245 AM Update:
Our region will be in the warm sector on Saturday with the warm
front located well to the north and a cold front approaching
from the west. This cold front will spark some additional
scattered showers and perhaps some thunderstorms during the day
on Saturday. If this front moves through during the
afternoon/during peak heating, it is possible that some of the
thunderstorms could become stronger, so this will be something
to watch. Right now, model consensus is for an earlier frontal
passage, which would potentially limit the strength of any
thunderstorms. Highs on Saturday are expected to be in the lower
60s to mid 70s, but this is highly dependent on the timing of
the frontal passage (an earlier passage would allow cooler air
to quickly filter in, while a later passage would allow
temperatures to surge well into the 70s for most of the area).
Somewhat cooler air will be present on Sunday behind the cold
front, along with mainly dry conditions as high pressure moves
in. Then on Monday, temperatures warm back up into the 60s for
most of the area along with the potential for some late afternoon
showers ahead of the next system depending on timing.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
IFR fog to start the day at ELM will lift just after sunrise.
Otherwise, VFR conditions are expected through the morning.
Scattered showers are expected to develop for all terminals by
early this afternoon and continue to be around through at least
the early evening. Isolated thunderstorms are possible as well,
but confidence is too low to include this far out. RME, SYR and
ITH could see lower ceilings and visibility overnight, as winds
become more northwesterly off of Lake Ontario and lake effect
snow showers move into Central NY late tonight through early
Wednesday morning.
Winds pick up across all terminals this morning, with westerly
gusts of 25-35kts late morning into the afternoon.
Outlook...
Wednesday...Scattered snow showers possible with associated
restrictions.
Thursday and Friday...Likely VFR.
Saturday...Chance of showers and thunderstorms with associated
restrictions.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Winter Weather Advisory from 8 PM this evening to 8 PM EDT
Wednesday for NYZ009.
&&
SYNOPSIS...MPK
NEAR TERM...BJT/MPK
SHORT TERM...BJG
LONG TERM...BJG
AVIATION...MPKHazardous weather outlook, Apr 15, 2:58 AM EDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 258 AM EDT Tue Apr 15 2025 NYZ015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-160700- Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung- Tompkins-Madison-Southern Oneida-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 258 AM EDT Tue Apr 15 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. A strong cold front will push through the region today. Showers and and isolated thunderstorms could produce strong wind gusts of 45 to 55 mph. Also, outside of showers and storms, strong westerly winds will be persistent this afternoon into tonight. Wind gusts between 35 and 45 mph will be possible at times. The winds will be strongest in the open areas and over the higher terrain. Stay tuned to NOAA Weather Radio or your favorite media outlet for the latest information on this developing weather situation. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. ...POTENTIAL FOR STRONG GUSTY WINDS TUESDAY AFTERNOON AND TUESDAY NIGHT... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ009-160700- Northern Oneida- 258 AM EDT Tue Apr 15 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. In addition, strong gusty westerly winds will also spread over the area this afternoon and tonight with wind gusts potentially reaching between 35 and 45 mph. Stay tuned to NOAA Weather Radio or your favorite media outlet for the latest information on this developing weather situation. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Special weather statement, Apr 15, 11:28 AM EDT, 1 hour 58 minutes before
Special Weather Statement National Weather Service Binghamton NY 1128 AM EDT Tue Apr 15 2025 NYZ015-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 152100- Yates-Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego- Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 1128 AM EDT Tue Apr 15 2025 ...SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS SOUTHERN NEW YORK AND NORTHEAST PENNSYLVANIA THIS AFTERNOON... An area of scattered showers and storms will track eastward across southern NY and northeast PA from noon through 5 PM today. Some of these storms could produce small pea to dime size hail and or brief gusty winds 40 to 50 mph. There is also the potential for isolated cloud to ground lightning but the main threat will be isolated damaging wind gusts. BJT
Local storm report, Apr 15, 12:26 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Binghamton NY
1226 PM EDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM Tstm Wnd Gst 1 S Elmira Arpt 42.15N 76.90W
04/15/2025 M52 MPH Chemung NY ASOS
ASOS station KELM Elmira Airport.
&&Local storm report, Apr 15, 1:26 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
126 PM EDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM Tstm Wnd Gst NWS Binghamton 42.22N 75.98W
04/15/2025 M52 MPH Broome NY ASOS
ASOS station KBGM Binghamton Airport.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 9:50 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 25 min |
| Apr 15, 2:29 AM EDT | Winter Weather Advisory | BGM | Oneida | 36 hr |
| Apr 15, 12:05 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 25 min |
| Apr 15, 12:52 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga | 38 min |
| Apr 15, 1:47 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben, Tioga | 32 min |
Nearby
Severe Thunderstorm Warnings in New York, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.